Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 53, NWS Nashville, TN

April 2, 2006Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 2, 2006, 4:18 PM CDT for Wilson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2006, 4:18 PM CDT (21:18 UTC)
Expired
Apr 2, 2006, 4:45 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Wilson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 022118
SVROHX
TNC189-022145-
/O.NEW.KOHX.SV.W.0053.060402T2118Z-060402T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN TENNESSEE

* UNTIL 445 PM CDT

* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RURAL HILL...OR ABOUT 10
  MILES SOUTHWEST OF LEBANON...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERTOWN BY 430 PM CDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3613 8656 3597 8647 3604 8609 3624 8616

$$

21
1 follow-up statement
000 
WWUS54 KOHX 022133
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT SUN APR 2 2006

TNC189-022145-
/O.CON.KOHX.SV.W.0053.000000T0000Z-060402T2145Z/
WILSON TN-
433 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR WILSON COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF WATERTOWN TO 18 MILES SOUTH OF
WATERTOWN...OR ALONG A LINE EXTENDING FROM HARTSVILLE TO 6 MILES WEST
OF WOODBURY...MOVING EAST AT 50 MPH.

LAT...LON 3613 8656 3597 8647 3604 8609 3624 8616

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:50 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 2, 1:50 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT SUN APR 2 2006

.DISCUSSION...
MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND
TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN
THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT.
MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A
LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH
PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6
HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT
THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD
BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO
MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES
AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50.

I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF
LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION
THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS
HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS.

WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING
UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF
RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT
GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND
PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING.

SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT
LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A
CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT
MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES
EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE
SAT AM. &&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  66  37  63 /  50  20   5   0
CLARKSVILLE  56  62  35  60 /  50  20   5   0
CROSSVILLE   56  64  35  58 /  60  30  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN APR 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND
PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE
STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS.

A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE
WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON
THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED
SEVERE THUNDERSTORMS IN THE MID STATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS POSSIBLE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Apr 2, 2:24 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT SUN APR 2 2006

TNZ026-027-059-022010-
CHEATHAM-DAVIDSON-WILLIAMSON-
224 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON...
SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY...

AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH
WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN
INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY
RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST
NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE
POSSIBLE.

21
Special weather statement, Apr 2, 2:51 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT SUN APR 2 2006

TNZ056-022020-
PERRY-
251 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY...

AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH
SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL
AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45
MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM
WILL PASS JUST SOUTH OF LINDEN BY 3 PM.

21
Special weather statement, Apr 2, 3:19 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT SUN APR 2 2006

TNZ027-022050-
DAVIDSON-
319 PM CDT SUN APR 2 2006

...STRONG THUNDERSTORMS MOVING INTO DAVIDSON COUNTY...

AT 315 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING
INTO WESTERN DAVIDSON COUNTY. THIS STORM WILL PRODUCE HEAVY
RAINFALL...WIND GUSTS UP TO 45 MPH...AND SOME SMALL HAIL AS THE
STORMS MOVE TO THE EAST NORTHEAST AT 45 MPH. THE STORMS WILL REACH
DOWNTOWN NASHVILLE AROUND 325 PM OR 330 PM.

21
Local storm report, Apr 2, 3:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     2 N LINDEN              35.64N 87.84W
04/02/2006                   PERRY              TN   LAW ENFORCEMENT

            TREES DOWN 2N OF LINDEN. CAR DAMAGED BY FALLING TREE.
            PORCH ON TRAILER DAMAGED.

&&

JMOSER
Local storm report, Apr 2, 4:15 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT SUN APR 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     FRANKLIN                35.93N 86.84W
04/02/2006                   WILLIAMSON         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY-WIDE

0405 PM     TSTM WND DMG     SMYRNA                  35.98N 86.52W
04/02/2006                   RUTHERFORD         TN   TRAINED SPOTTER

            TREES DOWN

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne29 min
Apr 2, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham16 min
Apr 2, 3:49 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson26 min
Apr 2, 4:10 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton50 min
Apr 2, 4:11 PM CDTSevere Thunderstorm WarningOHXRutherford19 min
Apr 2, 4:20 PM CDTTornado WarningOHXClay, Jackson, Pickett40 min
Apr 2, 4:30 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford30 min
Apr 2, 4:40 PM CDTTornado WarningOHXOverton35 min
Apr 2, 4:45 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith21 min
Apr 2, 4:54 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Putnam51 min
Apr 2, 4:55 PM CDTTornado WarningOHXOverton, Pickett35 min
Apr 2, 5:02 PM CDTSevere Thunderstorm WarningOHXFentress43 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningOHXWhite32 min
Apr 2, 5:19 PM CDTTornado WarningOHXFentress26 min
Apr 2, 5:31 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett29 min
Apr 2, 5:43 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.